Format

Send to

Choose Destination
Internist (Berl). 2006 Jun;47(6):623-4, 626-8.

[A 67-year-old patient with somnolence and severe hyponatraemia].

[Article in German]

Author information

1
Medizinische Klinik II - Grosshadern, Klinikum der Ludwig-Maximilians-Universit√§t, M√ľnchen, Germany. julia.seiderer@med.uni-muenchen.de

Abstract

A 67-year-old female patient with known depression was admitted to the intensive care unit with severe hyponatraemia (105 mmol/l) and somnolence caused by inadequate antidiuretic hormone secretion (SIADH) syndrome after starting therapy with the selective serotonin reuptake inhibitor (SSRI) Citalopram. This medication was stopped, and the hyponatraemia was carefully treated with fluid restriction and diuretics. Seven days later, the patient was discharged to a psychiatric ward with normal sodium levels and markedly improved vigilance. Given the increased use of SSRI for medical treatment of depression, the risk factors of this rare but potentially life-threatening complication and the diagnostic and therapeutic options are discussed.

PMID:
16767477
DOI:
10.1007/s00108-006-1612-0
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Springer
Loading ...
Support Center